Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 76, NWS Louisville, KY

April 4, 20115 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 4, 2011, 2:47 PM CDT for 5 counties in Kentucky. It was in force for 43 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 2:47 PM CDT (19:47 UTC)
Expired
Apr 4, 2011, 3:30 PM CDT
In force
43 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Clinton County, KY, Cumberland County, KY, Metcalfe County, KY, Monroe County, KY, Russell County, KY

The radar

The Nashville radar (KOHX), 137 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 2:55 PM CDTTORNADO5 Ene Hestand, KYA 60 FT BY 30 FT BARN WAS DAMAGED. PARTS WERE THROWN 400 YARDS TOWARD THE EAST. TREES WERE SNAPPED AND UPROOTED. TORNADO RATED AS AN EF-1 WITH 90 MPH WINDS. PATH WIDTH 75 YARDS. PATH LENGTH ONE QUARTER MILE. TORNADO WAS ON THE GROUND FOR APPROXIMATELY ONE MINU
Apr 4, 2:55 PM CDTTORNADO7 Ene Hestand, KYA 60 FT BY 30 FT BARN WAS DAMAGED. PARTS WERE THROWN 400 YARDS TOWARD THE EAST. TREES WERE SNAPPED AND UPROOTED. TORNADO RATED AS AN EF-1 WITH 90 MPH WINDS. PATH WIDTH 75 YARDS. PATH LENGTH ONE QUARTER MILE. TORNADO WAS ON THE GROUND FOR APPROXIMATELY ONE MINU
Apr 4, 3:00 PM CDTTSTM WND GST 613 W Burkesville, KY
Apr 4, 3:14 PM CDTTORNADO4 Sw Albany, KYAN NWS STORM SURVEY CONFIRMED AN EF-1 TORNADO IN SOUTHERN CLINTON COUNTY. THE PATH LENGTH WAS 350 YARDS WITH A WIDTH OF 100 YARDS. WINDS WERE ESTIMATED TO BE AROUND 90 MPH. THERE WAS STRUCTURAL DAMAGE TO A LARGE BOAT STORAGE BARN...ANOTHER STORAGE SHED...AND A
Apr 4, 3:16 PM CDTTORNADO2 Sw Cumberland City, KYAN NWS STORM SURVEY CONFIRMED AN EF-0 TORNADO IN NORTHERN CLINTON COUNTY. THE PATH LENGTH WAS 250 YARDS WITH A WIDTH OF 60 YARDS. WINDS WERE ESTIMATED TO BE 80-85 MPH. PINE...ASH...AND OAK TREES WERE SNAPPED AND UPROOTED ALONG THE PATH OF THE TORNADO.
Apr 4, 3:23 PM CDTTSTM WND DMGAlbany, KYLARGE BUILDINGS DAMAGED. NICKEL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 11:34 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 370 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-640 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
507 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WUUS53 KLMK 041947
SVRLMK
KYC053-057-169-171-207-042030-
/O.NEW.KLMK.SV.W.0076.110404T1947Z-110404T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
247 PM CDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
  CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 330 PM CDT

* AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTH OF DUBRE TO HESTAND...MOVING EAST AT
  70 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  BURKESVILLE...
  ALBANY...
  TANBARK AND VERNON...
  BRYAN AND RIBBON...
  WILLIS CREEK AND WAGO...
  UPCHURCH AND SNOW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3664 8569 3693 8556 3693 8498 3690 8498
      3686 8507 3684 8507 3683 8504 3677 8501
      3670 8502 3667 8500 3662 8500
TIME...MOT...LOC 1947Z 268DEG 62KT 3692 8549 3664 8566
WIND...HAIL 70MPH <.50IN

$$

MJ
3 follow-up statements
520 
WWUS53 KLMK 042007
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EDT MON APR 4 2011

KYC169-171-042017-
/O.CAN.KLMK.SV.W.0076.000000T0000Z-110404T2030Z/
METCALFE KY-MONROE KY-
307 PM CDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE AND
SOUTHEASTERN METCALFE COUNTIES IS CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3664 8545 3693 8541 3693 8498 3690 8498
      3686 8507 3684 8507 3683 8504 3677 8501
      3670 8502 3667 8500 3662 8500
TIME...MOT...LOC 2007Z 268DEG 62KT 3692 8516 3664 8533

$$

KYC053-057-207-042030-
/O.CON.KLMK.SV.W.0076.000000T0000Z-110404T2030Z/
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
307 PM CDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CLINTON...EASTERN CUMBERLAND AND SOUTHERN RUSSELL COUNTIES...

AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CREELSBORO TO PEYTONSBURG...MOVING EAST
AT 70 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  BURKESVILLE...
  ALBANY...
  UPCHURCH AND SNOW...
  SAVAGE AND ROLAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3664 8545 3693 8541 3693 8498 3690 8498
      3686 8507 3684 8507 3683 8504 3677 8501
      3670 8502 3667 8500 3662 8500
TIME...MOT...LOC 2007Z 268DEG 62KT 3692 8516 3664 8533
WIND...HAIL 70MPH <.50IN

$$

MJ
046 
WWUS53 KLMK 042022
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
422 PM EDT MON APR 4 2011

KYC057-042032-
/O.CAN.KLMK.SV.W.0076.000000T0000Z-110404T2030Z/
CUMBERLAND KY-
322 PM CDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CUMBERLAND COUNTY IS
CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3663 8529 3685 8522 3685 8524 3690 8528
      3693 8524 3693 8498 3690 8499 3686 8507
      3684 8507 3683 8504 3677 8501 3670 8502
      3667 8500 3662 8500
TIME...MOT...LOC 2022Z 268DEG 62KT 3692 8483 3664 8501

$$

KYC053-207-042030-
/O.CON.KLMK.SV.W.0076.000000T0000Z-110404T2030Z/
RUSSELL KY-CLINTON KY-
322 PM CDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CLINTON AND SOUTHERN RUSSELL COUNTIES...

AT 418 PM EDT/318 PM CDT/...A LINE OF SEVERE THUNDERSTORMS WAS
REPORTED  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF ROWENA TO BUG...
MOVING EAST AT 70 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF CLINTON AND SOUTHERN RUSSELL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3663 8529 3685 8522 3685 8524 3690 8528
      3693 8524 3693 8498 3690 8499 3686 8507
      3684 8507 3683 8504 3677 8501 3670 8502
      3667 8500 3662 8500
TIME...MOT...LOC 2022Z 268DEG 62KT 3692 8483 3664 8501
WIND...HAIL 70MPH <.50IN

$$

MJ
717 
WWUS53 KLMK 042029 RRA
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM CDT MON APR 4 2011

KYC053-207-042040-
/O.EXP.KLMK.SV.W.0076.000000T0000Z-110404T2030Z/
RUSSELL KY-CLINTON KY-
329 PM CDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR CLINTON AND SOUTHERN RUSSELL
COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

DAMAGE HAS BEEN REPORTED WITH THE EARLIER THUNDERSTORMS. 
DO NOT GO NEAR DOWNED POWER LINES. REPORT DAMAGE TO LOCAL LAW 
ENFORCEMENT AND HAVE THEM RELAY THE REPORT TO THE NATIONAL WEATHER 
SERVICE OFFICE IN LOUISVILLE.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3663 8529 3685 8522 3685 8524 3690 8528
      3693 8524 3693 8498 3690 8499 3686 8507
      3684 8507 3683 8504 3677 8501 3670 8502
      3667 8500 3662 8500
TIME...MOT...LOC 2030Z 268DEG 62KT 3692 8466 3664 8484

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:05 PM CDT, 42 minutes earlier.

Area forecast discussion, Apr 4, 2:05 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
305 PM EDT MON APR 4 2011

.SHORT TERM (THIS AFTERNOON AND TONIGHT)...

WILL KEEP THIS SHORT DUE TO ONGOING SEVERE WEATHER EVENT. TORNADO
WATCH #92 IS IN EFFECT UNTIL 7 PM EDT / 6 PM CDT. QLCS ORGANIZED
THROUGH THE AFTERNOON WITH AN INCREASED DAMAGING WIND AND EMBEDDED
TORNADO THREAT IN SOUTH CENTRAL KENTUCKY. AS OF 3 PM EDT...BIGGEST
THREAT CONTINUES TO BE ACROSS SOUTH CENTRAL KENTUCKY WHERE DAMAGING
WINDS AND A FEW TORNADOES WILL BE POSSIBLE. COLD FRONT HAS ALREADY
BEGUN PUSHING THROUGH PORTIONS OF SOUTHERN INDIANA AND WEST CENTRAL
KENTUCKY AND WILL CONTINUE TO DO SO FOR THE REMAINDER OF THE
AFTERNOON AND EARLY EVENING.

ANOTHER CONCERN ALONG WITH THE SEVERE WEATHER WILL BE HEAVY RAIN AND
FLASH FLOODING POTENTIAL. VERY MOIST AIRMASS IN PLACE WITH PWATS
OVER 1.5 INCHES IS SUPPORTING VERY EFFICIENT RAINFALL. RAINFALL
RATES BETWEEN 1 AND 2 INCHES PER HOUR WILL BE POSSIBLE AT TIMES.
FLASH FLOOD GUIDANCE VALUES ARE RUNNING AROUND 2 TO 4 INCHES THROUGH
THE AREA SO EXPECT AREAS EAST OF I 65 WILL SEE AN INCREASING THREAT
FOR FLASH FLOODING AS WE MOVE INTO THE AFTERNOON. THE BEST CHANCE
FOR RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES WILL BE ACROSS EXTREME
SOUTH CENTRAL KENTUCKY AND THE LAKE CUMBERLAND AREA.

HAVE CONVECTIVE LINE PUSHING ACROSS THE I 75 CORRIDOR BY 8 PM EDT
THIS EVENING WITH MAINLY TRAILING STRATIFORM RAIN BEHIND THE FRONT.
HAVE OBSERVED LIGHTNING STRIKES IN POST FRONTAL RAIN SO WILL INCLUDE
THUNDER EAST OF I 65 UNTIL AROUND MIDNIGHT. MOISTURE SHOULD BE QUICK
TO EXIT FROM WEST TO EAST AFTER MIDNIGHT WITH MOSTLY CLEAR
CONDITIONS WEST OF I 65 BY DAWN ON TUESDAY. ALSO OF NOTE...
TEMPERATURES WILL RAPIDLY DROP BEHIND THE FRONT TO LOWS IN THE MID
AND UPPER 30S.

WIND ADVISORY WILL CONTINUE UNTIL MIDNIGHT EDT TONIGHT AS GRADIENT
WINDS ARE EXPECTED TO REMAIN STRONG EVEN A FEW HOURS AFTER FRONTAL
PASSAGE. HAVE OBSERVED SEVERAL NON CONVECTIVE GUSTS ABOVE 40 MPH
THIS AFTERNOON AND THIS WILL CONTINUE TO BE A THREAT IN AREAS THAT
ARE NOT RECEIVING A THUNDERSTORM.

.LONG TERM (TUESDAY - SUNDAY)...

OUR FOCUS TODAY ON THIS AFTN/EVENING SEVERE WX EVENT.

WE ARE IN GOOD AGREEMENT WITH OUR NEIGHBORS BEGINNING TUE INTO THE
WEEKEND AND WILL MAKE JUST SUBTLE TWEAKS ON THE GRIDS/FORECAST.

BASICALLY...

COOL AT THE START FOR TNGT/TUE AFTER FRONTAL PASSAGE WITH WARMING
TEMPS TO NEAR 80 BY THE WEEKEND. DRY FOR MOST FOLKS THRU THE PERIOD
WITH SHOWER/TSTM CHCS BEGINNING THU AFTN AND CONTINUING INTO THE
WEEKEND. THESE SHUD BE SCATTERED WITH THE GREATEST COVERAGE ACRS THE
NORTHERN QUARTER OF OUR FORECAST AREA.

&&

.AVIATION (18Z TAF ISSUANCE)...

MVFR CIGS EXPECTED TO PERSIST THROUGH THE REST OF THE AFTERNOON WITH
IFR AND LOWER CONDITIONS IN THUNDERSTORMS AT TIMES. EXPECT THAT BWG
AND SDF WILL BE UNDER THE GUN FROM 130 PM TO 4 PM EDT BEFORE THE
FRONT MOVES THROUGH. FURTHER EAST AT LEX EXPECT IMPACTS BY 300 PM
EDT UNTIL ABOUT 5 OR 6 PM. ALONG WITH THE THREAT FOR SEVERE
WEATHER...HEAVY RAINFALL WILL ACCOMPANY ANY THUNDERSTORM WITH
REDUCED VISIBILITIES BELOW A MILE AT TIMES. SUSTAINED GRADIENT WINDS
ARE EXPECTED TO BE BETWEEN 20 AND 30 MPH WITH GUSTS TO BETWEEN 40
AND 50 MPH THIS AFTERNOON OUT OF THE SOUTH SOUTHWEST. WINDS WILL
VEER TO NORTHWESTERLY AND GRADUALLY WEAKEN AFTER FRONTAL PASSAGE
WITH CONTINUING RAIN SHOWERS THROUGH THE FIRST HALF OF THE OVERNIGHT.
FRONT SHOULD BE THROUGH SDF/BWG BY 4 PM EDT AND THROUGH LEX BY 6 PM
TO 8 PM EDT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
     INZ076>079-083-084-089>092.

&&

SHORT TERM........BJS
LONG TERM.........DK/11
AVIATION..........BJS
Hazardous weather outlook, Apr 4, 10:42 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 AM EDT MON APR 4 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-051545-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1142 AM EDT MON APR 4 2011 /1042 AM CDT MON APR 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ONGOING STRONG AND SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE INTO
SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THE AFTERNOON AS A
POWERFUL COLD FRONT MOVES THROUGH THE OHIO AND TENNESSEE VALLEYS.
STRONG TO SEVERE STORMS ARE LIKELY ACROSS ALL OF THE REGION THIS
AFTERNOON. DAMAGING WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS
WITH ISOLATED TORNADOES AND LARGE HAIL AS SECONDARY THREATS. AREAS
ALONG AND WEST OF THE I 65 CORRIDOR WILL HAVE THE BEST SHOT AT
SEVERE WEATHER THROUGH THE AFTERNOON AND EARLY EVENING HOURS.

ADDITIONALLY...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS
WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ARE ANTICIPATED. LOCALLY
HIGHER AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN AREAS THAT SEE
REPEATED STRONG THUNDERSTORMS AND MAY CAUSE FLASH FLOODING.

OUTSIDE OF ANY THUNDERSTORMS...GRADIENT WINDS OF 20 TO 30 MPH WITH
GUSTS IN THE 40 TO 50 MPH ARE EXPECTED. A WIND ADVISORY IS IN
EFFECT UNTIL MIDNIGHT EDT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT
THROUGH SUNDAY AS A FRONT MEANDERS FROM THE MID MISSISSIPPI VALLEY
INTO THE UPPER OHIO VALLEY. THE MOST WIDESPREAD ACTIVITY SHOULD BE
OVER SOUTHERN INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...MEASURED WIND
GUSTS...OR HAIL TODAY AND TONIGHT.

AML/BJS

In the hours before

Local storm report, Apr 4, 1:29 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     TSTM WND GST     MAGNOLIA                37.45N  85.75W
04/04/2011  M62 MPH          LARUE              KY   AMATEUR RADIO

&&

EVENT NUMBER LMK1100280

MRC
Local storm report, Apr 4, 1:51 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND DMG     CANEYVILLE              37.42N  86.49W
04/04/2011                   GRAYSON            KY   LAW ENFORCEMENT

            DISPATCH REPORTS MOBILE HOME ROOF BLOWN OFF... TREES
            UPROOTED... OUTBUILDINGS DOWN. HAM SUPPLEMENTS THIS
            REPORT FROM GRAYSON CO. SHERIFF DEPT. OF 3 GRAIN BINS
            OVERTURNED

&&

EVENT NUMBER LMK1100281

MRC
Special weather statement, Apr 4, 1:58 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
258 PM EDT MON APR 4 2011

KYZ035>037-039>043-041945-
ANDERSON-BOURBON-FAYETTE-FRANKLIN-HARRISON-NICHOLAS-SCOTT-WOODFORD-
258 PM EDT MON APR 4 2011

...THUNDERSTORMS WITH HEAVY RAIN...AND WINDS AROUND 40 MPH...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS NEAR VERSAILLES...AND MOVING EAST AT 65 MPH.

TORRENTIAL RAIN WITH RAINFALL RATES UP TWO INCHES PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF
AROUND 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  VERSAILLES...
  PARIS...
  LAWRENCEBURG...
  HIGHLANDS...
  MATTOXTOWN AND GREENDALE...
  MONTEREY AND JIMTOWN...
  BRENTSVILLE AND CURRENTSVILLE...
  BLACKS CROSSROADS AND JACKSTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3824 8406 3795 8490 3835 8497 3837 8493
      3834 8481 3836 8474 3848 8458 3851 8451
      3854 8449 3854 8444 3857 8442 3858 8422
      3855 8422 3848 8416 3843 8395 3837 8391
      3834 8384 3832 8384
TIME...MOT...LOC 1856Z 246DEG 74KT 3804 8469

DK
Local storm report, Apr 4, 2:19 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     MORGANTOWN              37.22N  86.70W
04/04/2011                   BUTLER             KY   CO-OP OBSERVER

            STRUCTURAL DAMAGE TO TOMS BUILDING SUPPLY. SEVERAL
            LARGE TREES WERE DOWNED IN TOWN.

&&

EVENT NUMBER LMK1100282

MRC
Local storm report, Apr 4, 2:20 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     SUGAR GROVE             37.08N  86.67W
04/04/2011                   BUTLER             KY   CO-OP OBSERVER

            STORE SUSTAINED SOME STRUCTURAL DAMAGE.

&&

EVENT NUMBER LMK1100283

MRC
Special weather statement, Apr 4, 2:25 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT MON APR 4 2011

KYZ064>066-073>078-081-082-042030-
ADAIR-ALLEN-BARREN-CASEY-CLINTON-CUMBERLAND-GREEN-METCALFE-MONROE-
RUSSELL-TAYLOR-
225 PM CDT MON APR 4 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF EDMONTON TO 8 MILES NORTHEAST OF WESTMORELAND...AND MOVING EAST AT
45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TOMPKINSVILLE...
  JAMESTOWN...
  GREENSBURG...
  EDMONTON...
  COLUMBIA...
  LITTLE BARREN AND NODE...
  LILETOWN AND NEWT...
  MELL AND PICKETT...
  PORTLAND AND KEMP...

THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 27 AND 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3664 8612 3717 8574 3718 8569 3728 8565
      3728 8473 3724 8474 3711 8492 3706 8492
      3699 8485 3686 8507 3677 8501 3662 8500
TIME...MOT...LOC 1925Z 260DEG 40KT 3708 8570 3663 8609

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:04 PM CDTWind AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more18 hr
Apr 4, 9:56 AM CDTSpecial Weather StatementLMKBreckinridge, Ohio19 min
Apr 4, 10:51 AM CDTSpecial Weather StatementLMKBreckinridge, Hancock, Meade24 min
Apr 4, 11:22 AM CDTSpecial Weather StatementLMKOhio23 min
Apr 4, 11:38 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio22 min
Apr 4, 11:52 AM CDTSevere Thunderstorm WarningLMKOhio23 min
Apr 4, 12:01 PM CDTSpecial Weather StatementLMKBreckinridge, Butler, Hancock, Logan, Ohio44 min
Apr 4, 12:05 PM CDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio25 min
Apr 4, 12:06 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade24 min
Apr 4, 12:16 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren29 min
Apr 4, 12:17 PM CDTTornado WarningLMKButler, Grayson, Ohio13 min
Apr 4, 12:22 PM CDTTornado WarningLMKButler, Logan, Warren23 min
Apr 4, 12:23 PM CDTSevere Thunderstorm WarningLMKJefferson, Meade22 min
Apr 4, 12:26 PM CDTTornado WarningLMKLogan, Simpson34 min
Apr 4, 12:27 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin33 min
Apr 4, 12:29 PM CDTAreal Flood AdvisoryLMKBreckinridge, Butler, Grayson, Hancock, Logan, Meade and 1 more5 hr
Apr 4, 12:32 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Meade43 min
Apr 4, 12:32 PM CDTTornado WarningLMKButler, Grayson28 min
Apr 4, 12:43 PM CDTTornado WarningLMKButler, Edmonson, Grayson, Hart, Warren32 min
Apr 4, 12:46 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Logan, Simpson, Warren44 min
Apr 4, 12:48 PM CDTTornado WarningLMKLogan, Simpson27 min
Apr 4, 12:55 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Nelson35 min
Apr 4, 1:03 PM CDTSevere Thunderstorm WarningLMKGreen, Hardin, Hart, Larue, Marion, Nelson and 1 more27 min
Apr 4, 1:06 PM CDTSpecial Weather StatementLMKHenry, Jefferson, Oldham, Shelby24 min
Apr 4, 1:10 PM CDTAreal Flood AdvisoryLMKBullitt, Edmonson, Hardin, Hart, Jefferson, Warren4 hr
Apr 4, 1:10 PM CDTTornado WarningLMKGreen, Hart, Larue, Marion, Taylor35 min
Apr 4, 1:18 PM CDTSevere Thunderstorm WarningLMKAnderson, Nelson, Shelby, Spencer, Washington27 min
Apr 4, 1:32 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Green, Hart, Metcalfe and 2 more43 min
Apr 4, 1:37 PM CDTSevere Thunderstorm WarningLMKMarion, Mercer, Washington23 min
Apr 4, 1:46 PM CDTTornado WarningLMKMarion29 min
Apr 4, 1:58 PM CDTSpecial Weather StatementLMKBourbon, Franklin, Harrison, Nicholas, Scott, Woodford47 min
Apr 4, 2:03 PM CDTSevere Thunderstorm WarningLMKFayette, Garrard, Jessamine, Mercer, Woodford27 min
Apr 4, 2:15 PM CDTAreal Flood AdvisoryLMKAllen, Barren, Green3 hr
Apr 4, 2:21 PM CDTAreal Flood AdvisoryLMKSimpson3 hr
Apr 4, 2:22 PM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Madison23 min
Apr 4, 2:25 PM CDTSpecial Weather StatementLMKAdair, Clinton, Cumberland, Green, Metcalfe, Monroe and 1 more65 min
Apr 4, 2:53 PM CDTSevere Thunderstorm WarningLMKGarrard, Madison37 min
Apr 4, 3:03 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Lincoln, Russell27 min
Apr 4, 3:06 PM CDTTornado WarningLMKAdair, Casey, Russell24 min
Apr 4, 3:15 PM CDTAreal Flood AdvisoryLMKBoyle, Casey, Larue, Marion, Mercer, Nelson and 3 more2 hr
Apr 4, 3:30 PM CDTSevere Thunderstorm WarningLMKGarrard, Madison30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.